Write a review

Just Ended Accutane (I Was Clear) and I Am Starting to Get Acne a Week Later - Missouri

I started off with 30 mg and in the first month...

I started off with 30 mg and in the first month nothing happened. In the 2nd month, my acne got worse. My dermatologist upped the dose to 40mg and kept it that way for the next 3 months in which my face got clearer.

Side effects=more tired, drier skin, dry lips always.

I thought I did well on accutane and it did the job in the 5 months; however, I am not happy about little acne already coming back. I am 21 and I took the accutane because I have been trying antibiotics since I was 15, as well as trying bc pills like yaz and yasmin which both made my acne worse.

I got off of accutane 2 weeks ago from a 5 course treatment--my acne started clearing in the 3rd month and in the end I was completely clear on my face, back, and chest, except for maybe one or two on my face. Within one week of stopping accutane, I have had tiny bumps appear around my nose, on my forehead, as well as a couple of pimples on my chest and on the sides of my face, and under my chin. The numbers seem to be rising--what should I do? Is this normal for some people and will this fade? Why is it happening when I was clear when I stopped accutane?


What dose were you taking? I'm not a doctor, but it sounds to me like if you were still getting pimples at the end of the treatment maybe you weren't on a high enough dosage. If you weren't COMPLETELY clear while on the drug, its no surprise it came back right away.
Reply
According to some other website, you can still get acne even after accutane treatment. If this is severe or much like before then it could be a relapse, or perhaps you were taken off the treatment too early. Another thing to consider is your personal hygiene. If you have been lacking in that area, (such as not washing your face and pillow case) then you could be getting just normal acne, not the nodular acne you had before accutane. But if your face is still considerably oily, then I suggest talking to a dermatologist because that would mean the accutane treatment failed.
Reply

My acne has returned to its normal state that it...

My acne has returned to its normal state that it used to be but I am happy now using stronger lotions and gels that keep it at bay. Also, a month after being off of accutane I had a kidney stone and my mother and I believe it was from accutane--no family history of kidney stones and no other obvious causal factors. A few months later I developed a never-completely diagnosed attack reminiscent of gout, psuedogout, also not in any of my family history but of arthritic issues. Accutane is scary and I remember at times my joints were more sore than usual while I was on it, but perhaps I should have really been more careful and faced the fact that Accutane and my body were disagreeing. I will never go on accutane again.

Name not provided

I believe she is mostly into the money factor.

3 out of 5 stars Overall rating
2 out of 5 stars Doctor's bedside manner
2 out of 5 stars Answered my questions
2 out of 5 stars After care follow-up
2 out of 5 stars Time spent with me
3 out of 5 stars Phone or email responsiveness
2 out of 5 stars Staff professionalism & courtesy
4 out of 5 stars Payment process
3 out of 5 stars Wait times
Was this review helpful?